Since the use of bismarsen in antisyphilitic therapy there have been numerous reports on the various types of untoward reactions encountered, but a search of the literature reveals no report of fat embolism as a complication. We therefore believe that the following case merits record.
REPORT OF A CASE
P. S., a 47 year old salesman, married, was referred to the dermatologic clinic from the medical department because of a positive Wassermann reaction found on routine examination. The patient had had hypertension for years.
On questioning, the patient gave the following history: Twenty-four years before he had had a gonorrheal infection. Two years later he had had a penile sore followed by a rash. The Wassermann reaction was reported positive. He then received oral medication. Three years before admission to the clinic his Wassermann reaction was found to be positive at another clinic, and he was given twelve intravenous
SWARTZ JH, TOLMAN MM, LEVINE H. FATALITY FOLLOWING BISMARSEN THERAPY. Arch Derm Syphilol. 1936;33(5):874–879. doi:10.1001/archderm.1936.01470110094008
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: